MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010212
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Disability (2371); Obstruction/Occlusion (2422)
Date of Event 07/09/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio mesh (device #1).An additional emdr was submitted to represent the bard/davol ventrio mesh (device #2).Note, as a specific date was not provided, the date of event was estimated as (b)(6) 2019.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol ventrio on (b)(6) 2013 and (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against both devices.It is alleged that the patient's bowel obstruction was diagnosed in 2019.Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol ventrio on (b)(6) 2013 and (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against both devices.It is alleged that the patient's bowel obstruction was diagnosed in 2019.Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2013 - patient was diagnosed with recurrent incisional ventral hernia thereby underwent laparoscopic repair with implant of ventrio mesh (device #1).Per operative notes, ¿the previous biological mesh was not durable, the defect rise inferior to the mesh.The hernia defect was reduced.A ventrio mesh (device #1) was placed and tacked.¿ (b)(6) 2014 - patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with excision of mesh (device #1) and implant of ventrio mesh (device #2).Per operative notes, ¿the adhesions of midline were lysed.The previous mesh did not cover the area of defect; the old mesh was removed.A ventrio mesh (device #2) was placed and sutured.¿ (b)(6) 2019 - patient was diagnosed with small bowel obstruction and recurrent ventral hernia thereby underwent open repair with implant of biological mesh.Per operative notes, ¿the scar tissue was excised.The obstructed small bowel was reduced.The previous mesh was intact and covered the defect.The new hernia defect was repaired with biological mesh and sutured.¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio mesh (device #1).An additional emdr was submitted to represent the bard/davol ventrio mesh (device #2).Note, as a specific date was not provided, the date of event was estimated as (b)(6) 2019.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the date of event.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2012) is considered to be a best estimate.Corrected field: b3 (date of event).This supplemental emdr represents the ventrio mesh (device #1).An additional supplemental emdr was submitted to represent the ventrio mesh (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key11267366
Report Number1213643-2021-00604
Device Sequence Number14274405
Product Code FTL
UDI-Device Identifier00801741016394
UDI-Public(01)00801741016394(17)151228(10)HUWL0949
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2015
Device Catalogue Number0010212
Device Lot NumberHUWL0949
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer05/06/2025
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age52 YR
Patient SexFemale